RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2009, Volume 64, Issue 4(388), Pages 125–172 (Mi umn9297)  

This article is cited in 10 scientific papers (total in 10 papers)

On the definition of ‘chaos’

A. Yu. Kolesova, N. Kh. Rozovb

a P. G. Demidov Yaroslavl State University
b M. V. Lomonosov Moscow State University

Abstract: A new definition of a chaotic invariant set is given for a continuous semiflow in a metric space. It generalizes the well-known definition due to Devaney and allows one to take into account a special feature occurring in the non-compact infinite-dimensional case: so-called turbulent chaos. The paper consists of two sections. The first contains several well-known facts from chaotic dynamics, together with new definitions and results. The second presents a concrete example demonstrating that our definition of chaos is meaningful. Namely, an infinite-dimensional system of ordinary differential equations is investigated having an attractor that is chaotic in the sense of the new definition but not in the sense of Devaney or Knudsen.
Bibliography: 65 titles.

Keywords: attractor, chaos, topological transitivity, mixing, invariant measure, hyperbolicity.

DOI: https://doi.org/10.4213/rm9297

Full text: PDF file (914 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2009, 64:4, 701–744

Bibliographic databases:

UDC: 517.957
MSC: Primary 37D45; Secondary 37A25, 34D45, 37A35, 37D10
Received: 07.05.2009

Citation: A. Yu. Kolesov, N. Kh. Rozov, “On the definition of ‘chaos’”, Uspekhi Mat. Nauk, 64:4(388) (2009), 125–172; Russian Math. Surveys, 64:4 (2009), 701–744

Citation in format AMSBIB
\Bibitem{KolRoz09}
\by A.~Yu.~Kolesov, N.~Kh.~Rozov
\paper On the definition of `chaos'
\jour Uspekhi Mat. Nauk
\yr 2009
\vol 64
\issue 4(388)
\pages 125--172
\mathnet{http://mi.mathnet.ru/umn9297}
\crossref{https://doi.org/10.4213/rm9297}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2583574}
\zmath{https://zbmath.org/?q=an:05665290}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2009RuMaS..64..701K}
\elib{http://elibrary.ru/item.asp?id=20425307}
\transl
\jour Russian Math. Surveys
\yr 2009
\vol 64
\issue 4
\pages 701--744
\crossref{https://doi.org/10.1070/RM2009v064n04ABEH004631}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000275492400004}
\elib{http://elibrary.ru/item.asp?id=15303130}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-77951191412}


Linking options:
  • http://mi.mathnet.ru/eng/umn9297
  • https://doi.org/10.4213/rm9297
  • http://mi.mathnet.ru/eng/umn/v64/i4/p125

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. Yu. Perevaryukha, “Perekhod k ustoichivomu khaoticheskomu rezhimu v novoi modeli dinamiki populyatsii v rezultate edinstvennoi bifurkatsii”, Vestn. Udmurtsk. un-ta. Matem. Mekh. Kompyut. nauki, 2010, no. 2, 117–126  mathnet
    2. A. Yu. Loskutov, “Fascination of chaos”, Phys. Usp., 53:12 (2010), 1257–1280  mathnet  crossref  crossref  isi  elib
    3. S. D. Glyzin, A. Yu. Kolesov, N. Kh. Rozov, “Finite-dimensional models of diffusion chaos”, Comput. Math. Math. Phys., 50:5 (2010), 816–830  mathnet  crossref  adsnasa  isi  elib  elib
    4. Stewart I., “Sources of uncertainty in deterministic dynamics: an informal overview”, Phil. Trans. R. Soc. A, 369:1956 (2011), 4705–4729  crossref  mathscinet  zmath  adsnasa  isi  scopus
    5. S. D. Glyzin, “Razmernostnye kharakteristiki diffuzionnogo khaosa”, Model. i analiz inform. sistem, 20:1 (2013), 30–51  mathnet
    6. S. D. Glyzin, “Dimensional characteristics of diffusion chaos”, Aut. Control Comp. Sci., 47:7 (2013), 452–469  crossref  mathscinet  scopus
    7. Schneider F.M., Kerkhoff S., Behrisch M., Siegmund S., “Locally Compact Groups Admitting Faithful Strongly Chaotic Actions on Hausdorff Spaces”, Int. J. Bifurcation Chaos, 23:9 (2013), 1350158  crossref  mathscinet  zmath  isi  scopus
    8. Schneider F.M., Kerkhoff S., Behrisch M., Siegmund S., “Chaotic Actions of Topological Semigroups”, Semigr. Forum, 87:3 (2013), 590–598  crossref  mathscinet  zmath  isi  scopus
    9. V. E. Kim, “Dynamics of linear operators connected with $\mathrm{su}(1,1)$ algebra”, Ufa Math. J., 6:1 (2014), 66–70  mathnet  crossref  elib
    10. Zheng J., Hu H., Xia X., “Applications of Symbolic Dynamics in Counteracting the Dynamical Degradation of Digital Chaos”, Nonlinear Dyn., 94:2 (2018), 1535–1546  crossref  isi  scopus
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:1248
    Full text:295
    References:110
    First page:73

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019